MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS S.A. DE C.V. UNSPECIFIED BD INFUSION SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS S.A. DE C.V. UNSPECIFIED BD INFUSION SET; INTRAVASCULAR ADMINISTRATION SET
Catalog Number MS3500-15
Medical Device Problem Code Insufficient Flow or Under Infusion (2182)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product or photo was returned by the customer.The customer complaint of flow issues - accuracy could not be verified due to the product not being returned for failure investigation.A device history record review could not be performed on material ms3500-15 because the lot number is unknown.Due to no sample being received, an investigation could not be performed, and a root cause could not be determined.
 
Event or Problem Description
It was reported that bd alaris secondary set was under infusing the following information was received by the initial reporter with the following verbatim clinicians report that volume left over is happening with ¿all medications¿, usually there is an extra 20ml sitting in the iv bag.If it is a 50ml iv bag there is 10-15ml left in the iv bag when the infusion should have completed.Under infusion ¿ iron, secondary iv set one clinician recalled an under infusion of iron on a secondary iv set.The secondary iv bag was not empty, but the pump converted back to the primary iv fluid.The clinician had to go back to program another 7ml to empty the iv iron bag.However, when they attempted to program this, the pump was trying to ¿run it faster and bolus it¿.Essentially, when the clinician went to add more volume, it increased the rate.Therefore, the clinician had to start the infusion again as if it was a whole new iv iron bag, then immediately stop the infusion so they could program it as just another 7ml at the appropriate rate.The clinicians are worried that in this scenario someone may not notice the rate increase or they may forget to stop and change the rate, therefore the remaining medication infuses at a faster rate.Additionally, there are some medications that the clinicians reportedly cannot change the volume.They could not recall for sure, but believe it is maybe mg ¿ 50ml that ¿doesn¿t have the box to choose it [the vtbi]¿.Under infusion ¿ rocephin, 100ml iv bag the nurse stated it occurred in outpatient.However, she could not recall details.At the time she ¿didn¿t really think about it [as an adverse event]¿ just went ahead and added the additional volume to empty the iv bag.In this case she was able to add additional volume without any issues.

Brand Name
UNSPECIFIED BD INFUSION SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21919068
Report Number9616066-2025-01039
Device Sequence Number8651016
Product Code FPA
UDI-Device Identifier50885403222618
UDI-Public(01)50885403222618
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K022209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue NumberMS3500-15
Device Lot NumberUNKNOWN
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/03/2025
Initial Report FDA Received Date04/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown